MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX DIAMOND - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX DIAMOND - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82875
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: visual inspection observed that the main coil, coil introducer, and coil plunger were returned for this complaint.The main coil was stuck within the coil introducer and was kinked and stretched.The coil was advanced through the introducer coil and resistance was noticed.The microscopic inspection observed there were no anomalies noticed on the apex zap tip.The base zap tip was found twisted.Dimensional inspection of the main coil observed the outer diameter of the primary coil, apex, and base zap tip were within specification.However, fiber bundles were missing due to the coil being stretched.
 
Event or Problem Description
Reportable based on device investigation completed on (b)(6) 2021.It was reported that the spring coil was stuck in the catheter.The target lesion was located in the upper gastrointestinal tract.A 6mm/6.7 mm vortx diamond - 18 was selected for use.During the procedure, it was noted that the spring coil got stuck in the hub of the catheter during delivery.The device was simply pulled out and the procedure was completed with another of the same device.There were no complications reported and the patient is stable.However, device analysis revealed that there were fiber bundles missing.

Brand Name
VORTX DIAMOND - 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12409826
Report Number2134265-2021-11015
Device Sequence Number14500891
Product Code KRD
UDI-Device Identifier08714729201205
UDI-Public08714729201205
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Model Number82875
Device Catalogue Number82875
Device Lot Number0022780714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight72